An improvement on Marotto's theorem and its applications to chaotification of switching systems

Yi Zhao, Lingli Xie, Ka Fai Cedric Yiu

Research output: Journal article publicationJournal articleAcademic researchpeer-review

5 Citations (Scopus)

Abstract

The controversy surrounding the correctness of Marotto's theorem continues over the last two decades, with many researchers claiming to have found an error in the proof. In this paper, we show that Marotto's theorem is indeed correct for analyzing the existence of chaos in the sense of Li-Yorke even after relaxing certain assumptions in the proof. In addition, we extend the theory to derive the conditions for the existence of chaos in the sense of Devaney. We show that these results can be applied to study the chaotification of linear switching systems.
Original languageEnglish
Pages (from-to)2225-2232
Number of pages8
JournalChaos, Solitons and Fractals
Volume39
Issue number5
DOIs
Publication statusPublished - 15 Mar 2009

ASJC Scopus subject areas

  • Mathematics(all)

Cite this